Q:

What are some symptoms of withdrawal from Lorazepam?

A:

Quick Answer

Some symptoms of lorazepam withdrawal include depression, headaches, confusion, hallucinations and panic attacks. Others include nausea, vomiting, loss of appetite, irritability and anxiety, according to Futures of Palm Beach. Due to dangerous and possibly life-threatening withdrawal symptoms, patients should never attempt to stop lorazepam suddenly without direct supervision by a health care professional.

Continue Reading

Full Answer

Patients experiencing lorazepam withdrawal may also develop hyperthermia, abdominal cramps, hypersensitivity to light, involuntary movements and irregular heart rate, states Futures of Palm Beach. Additional withdrawal symptoms may include sensory changes, short-term memory loss, depersonalization, the inability to feel pleasure and numbness of extremities. Other possible symptoms include restlessness, insomnia, diarrhea, vertigo and sweating. Patients sometimes develop suicidal thoughts and behavior. The most common side effect of withdrawal is a rebound of the symptom for which the patient was taking the medication, such as anxiety.

The symptoms of lorazepam withdrawal are highly unpredictable, last an indefinite time period, and may arise suddenly or slowly, explains Futures of Palm Beach. The average withdrawal onset is three to four days, and mild symptoms often progress to full-blown withdrawal, with more severe symptoms often lasting 10 to 14 days. To address psychological effects during withdrawal, patients may need to take antidepressants, mood stabilizers or low doses of benzodiazepines.

Learn more about Side Effects

Related Questions

Explore